What is the tertiary causation of cutaneous symptoms of chronic hepatitis C (CHC)?

Updated: Apr 02, 2020
  • Author: Robert A Schwartz, MD, MPH; Chief Editor: Dirk M Elston, MD  more...
  • Print
Answer

Tertiary causation of dermatologic manifestations results when the disruption of another organ infected or affected by HCV causes skin manifestations that are nonspecific and typical of skin responses to that organ; these responses result from a wide range of causes, including flushing and other findings of thyroid hormone release in early HCV-linked autoimmune thyroiditis. Chronic active hepatitis leading to fibrotic liver disease in chronic hepatitis C infection can also cause cutaneous vascular changes, such as spider nevus and palmar erythema. Arteriovenous hemangioma, a benign acquired cutaneous vascular lesion, has also been reported to be associated with chronic liver disease, including chronic active hepatitis associated with HCV infection.


Did this answer your question?
Additional feedback? (Optional)
Thank you for your feedback!